I had my mini stroke at the beginning of September and I accept that post stroke fatigue can take a while to mend itself, but I now have other issues. Confusion being one of them, loss of memory, and this is causing me anxiety. I went shopping the other day with my other half, but found the supermarket, which was very busy, quite a trying experience as the bright lights in there and people rushing around made me feel dizzy and I just couldn't wait to get out of there. I've not been since. I'm finding it hard to watch TV too with all the fast moving and flashing images makes me feel a bit nauseous. I ache from head to toe as well and wonder if this could be because of the tablets I'm now taking, Clopidogrel and Atorvastatin. My joints hurt and my muscles ache like I'm going down with flu and in general I'm feeling pretty low. My brain just doesn't seem to be functioning on full throttle and its really getting me down.
Hi The symptoms you describe don't sound uncommon albeit symptoms from a mini stroke/TIA are supposed to go within 24 hours.... which i personally don't think is true from speaking to others and based on my own experiences.
I've heard several people complain of achiness and for some it does seem to be connected to statins... so a chat with your GP might be useful.
Difficulty in dealing with busy places and being sensitive to light are side effects of stroke and usually improve but it can take time.
The best advice i can give is if you feel tired then rest it's likely to be your brain's way of telling you it needs time out.
Please come back if you need further advice/reassurance. There's usually someone around. x
Thank you for your advice. It does all make sense, its just finding ways to deal with it. I usually ache when I get up in the mornings, but it just seems to have got worse since my TIA. I think I will speak to a doctor about it as despite needing lots of sleep and getting lots of sleep immediately after my TIA, I am now finding it more and more difficult and I actually hurt when I get up in the mornings. It feels like I've been sleeping on the floor. We bought a new mattress less than 2 years ago, but I'm now finding it very uncomfortable and I am in so much pain when I get up in the mornings. Did anyone else find this after they started taking Statins?
Daft as it sounds fatigue doesn't always go after sleeping. I've slept 9 hours or so and still woken up with fatigue. It very much depends how active the brain is and it does seem that I dream more since the stroke.
In the first 12/18 mths post stroke i used to wake up feeling lousy but that was more like a virus type feeling but it used to go once I'd been up a while . I also endured frozen shoulders for 16 months but it was very specific pain not general achiness.
Everyone is different in their recoveries but it's nice to have this site to get feedback etc.
Good luck with getting things sorted
Your description of waking up with aching head to toe mimics my experience. Some days I really struggle to get my limbs out of bed, it seems centred around my hips.
I do not take statins (atorvastatin didn't like me at all, so GP agreed I could stop that 18 months ago). I do however have clopidogrel, 75mg and I do wonder if that's the problem.
Jan, A mini stroke is still a stroke and will have done damage to your brain cells. You must not expect instant recovery! If you had sprained your ankle in September you would still be limping slightly, wouldn't you? So don't expect the brain to repair in such a short time.
It is nearly three years since my stroke and I'm still working hard to overcome the main problems it left, like clumsy fingers and speaking difficulties. At this stage I have had to recognise the fact that some things will never recover and learn to live with them.
Hi Jan, I understand everything you said as that is very similiar to how I feel every day. I have widespread terrible muscle and joint pain. I have suffered with pain as I have M.E. but since my stroke and taking Clopidegrel it has been so bad and the fatigue really awful with pressure in my head and awful dizziness, so I do empathise with you. As Rachael says no matter how much sleep I have I wake up in pain and debilitating fatigue. Something else you mentioned TV and shopping noise, lots of people I can't bear it. I have to get away from it. I have been talking to my physision this morning. He was very understanding but still asked me to continue with Clopidegrel, but I do feel that it is making me feel worse. I do hope you soon start to feel better. There are some lovely people who will try and help you on this forum, some have helped me so much so remember we are always here for you. I have had to slow down and take one day at a time, think positive Jan, best wishes to you. daisy.
Totally empathise with you Daisy18. I have just come back from shopping with my OH and although it wasn't that busy, I just couldn't wait to get home as I felt like I was going to have a panic attack and I've never felt so panicky like that before. I feel exhausted now and my legs ache. I have an appointment with the stroke clinic, but that's not until the middle of December, but if it gets any worse with the muscle and joint pain, I will be going to see my doctor for a chat. I don't know if its the Clopidogrel or Atorvastatin that is causing this, but was wondering if they came in lower doses, but will have to see what the doctor says and the specialist at the stroke clinic. At the moment, I just feel like a Zombie.
Tolerating crowds was initially very scary to me but I persisted and now after three years it is not the problem it was except that I have to take a lot more care forecasting which way other people are going to move to make sure my area is safe!
I still don't like being with lots of people, it is problematic for my hearing and my acute sensitivity is challenged regularly, but I feel it is important to face the challenge.
I too am struggling with aching joints, knees, hips , foot joints. I am too on Atorvastatin on SPC - listed as common (1in10)side effects- myalgia,arthralgia, pain in extremity, muscle spasms, joint swelling,back pain.
I started Atorvastatin at end of September but this week the joint pain has been quite severe it varies day to day.i am only on a low dose of 10mg what dose are you on Jan19230?